Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 11, NWS El Paso, TX

July 16, 2010El Paso County, Texas

NWS El Paso, TX issued this flash flood warning at Jul 16, 2010, 2:31 PM MDT for El Paso County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2010, 2:31 PM MDT (20:31 UTC)
Expired
Jul 16, 2010, 4:30 PM MDT
In force
119 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:22 AM MDT, 11 hours 9 minutes earlier.

Area forecast discussion, Jul 16, 3:22 AM MDT, 11 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
322 AM MDT FRI JUL 16 2010

.SYNOPSIS...
WARM MOIST AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN
TEXAS TODAY RESULTING IN A CHANCE FOR MORE SHOWERS AND
THUNDERSTORMS ACROSS THE REGION. HIGH PRESSURE ALOFT WILL BRING
MOSTLY DRY WEATHER SATURDAY THROUGH MONDAY. HOWEVER SOUTHEAST
WINDS WILL PUSH MOISTURE BACK INTO THE REGION LATER NEXT WEEK WITH
SHOWERS AND THUNDERSTORMS RETURNING TO THE BORDERLAND.

&&

.DISCUSSION...
ABUNDANT MOISTURE REMAINS ACROSS THE CWA THIS MORNING WITH SURFACE
DEWPOINTS AROUND 55 TO 60 AND PRECIPITABLE WATER ABOVE AN INCH.
THUS WEAK UPPER WAVE IS NOW CAUSING SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS EARLY THIS MORNING. MODELS AND SATELLITE
DATA SUGGEST ANOTHER WEAK UPPER WAVE WILL ENTER THE REGION FROM
THE EAST THIS AFTERNOON WHEN CAPES ARE AROUND 1000 J/KG. THIS
SHOULD GENERATE SCATTERED CONVECTION WITH LOCALLY HEAVY RAINS
LATER TODAY AND EARLY THIS EVENING.

TONIGHT THROUGH SATURDAY STRONG UPPER RIDGE WILL FURTHER EXPAND
ACROSS THE SOUTHERN PLAINS AND SOUTHWESTERN U.S. WITH WARM DRIER
AIR AT MID LEVEL ADVECTING INTO NEW MEXICO AND WESTERN TEXAS. IN
ADDITION ANY EMBEDDED WAVES WILL LIKELY BE SHUNTED SOUTH WITH THIS
PATTERN. THUS WARM MOSTLY DRY WEATHER IS FORECASTED SATURDAY
THROUGH MONDAY.

LARGER SCALE CHANGES IN CIRCULATION WILL DEVELOP AFTER MONDAY AS
RATHER DEEP HIGH AMPLITUDE TROUGH MOVES INTO THE WEST COAST WHILE
UPPER HIGH CENTER REFORMS TO THE EAST. AS A RESULT DEEPER
SOUTHEAST FLOW ENSUES WITH ATTENDANT FETCH OFF THE GULF OF MEXICO
ADVECTING MORE ABUNDANT MOISTURE BACK INTO THE CWA. THUS STARTING
TUESDAY CONVECTION SHOULD BECOME MORE WIDESPREAD.

&&

.AVIATION...
A FEW AREAS OF MVFR OR IFR CEILINGS AND VISIBILITIES IN SHOWERS AND
THUNDERSTORMS THROUGH THIS EVENING. A FEW STORMS MAY PRODUCE HAIL
AND WIND GUSTS TO 50 MPH. MOSTLY VFR CONDITIONS ON SATURDAY.

&&

.FIRE WEATHER...
MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN
TEXAS TODAY RESULTING IN A CHANCE OF MORE SHOWERS AND
THUNDERSTORMS TODAY AND THIS EVENING. HIGH PRESSURE ALOFT WILL
BRING WARM MOSTLY DRY WEATHER SATURDAY THROUGH MONDAY EXCEPT FOR A
FEW THUNDERSTORMS OVER HIGHER MOUNTAINS AND NEAR THE ARIZONA
BORDER. WINDS BECOME MORE SOUTHEASTERLY BY TUESDAY WITH DEEPER
MOISTURE FLOWING BACK INTO THE REGION. SHOWERS AND THUNDERSTORMS
SHOULD THEREFORE INCREASE LATER NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 96  74  98  74 100 /  30  20  10  10  10
SIERRA BLANCA TX        93  66  94  68  96 /  20  20  10  10  10
LAS CRUCES              95  70  97  70  99 /  30  20  10  10  10
ALAMOGORDO              94  67  96  69 100 /  30  20  10  10  10
CLOUDCROFT              70  51  75  51  77 /  30  30  10  10  10
TRUTH OR CONSEQUENCES   94  67  96  69  98 /  30  20  10  10  10
SILVER CITY             85  62  86  64  89 /  40  30  20  20  20
DEMING                  95  67  97  69  99 /  40  20  10  10  10
LORDSBURG               96  67  99  68  99 /  40  30  20  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH
Hazardous weather outlook, Jul 16, 11:15 AM MDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1115 AM MDT FRI JUL 16 2010

NMZ022>025-030>032-TXZ055-056-171715-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1115 AM MDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DEEP MOISTURE REMAINS OVER THE AREA. WEAK IMPULSES ALOFT WILL TRACK
OVER THE REGION FROM THE EAST AND NORTHEAST. ISOLATED TO SCATTERED
THUNDERSTORMS WILL FORM AGAIN THIS AFTERNOON AND EVENING. A FEW
STORMS WILL BECOME STRONG AND PRODUCE WIND GUSTS TO 40 MPH. HEAVY
RAINFALL IS POSSIBLE. RAINFALL AMOUNTS OF MORE THAN AN INCH IS
LIKELY OVER ISOLATED SPOTS. GENERALLY STORMS WILL FIRST FORM OVER
THE AREA THE MOUNTAINS THIS AFTERNOON. LATER DAY ACTIVITY SHOULD BE
FOCUSED OVER THE DESERTS AND SOUTHWEST NEW MEXICO THIS EVENING.
LOCALIZED FLOODING IS THE MAIN THREAT TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORM ACTIVITY AND AREAL COVERAGE IS EXPECTED TO DIMINISH
OVER THE WEEKEND...WITH ONLY SLIGHT CHANCES OVER THE LOWLANDS EAST
OF THE RIO GRANDE. ISOLATED STORMS EXPECTED OVER THE AREA MOUNTAINS
AND FAR WESTERN LOWLANDS OF SOUTHWEST NEW MEXICO. DEEP MOISTURE IS
EXPECTED TO RETURN BY LATE TUESDAY OF NEXT WEEK. AN INCREASE IN
STORM ACTIVITY IS ON SLATE FOR LATE TUESDAY THROUGH THE END OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER VIA OUR 800 NUMBER OR TO
LOCAL LAW ENFORCEMENT.

BIRD

In the hours before

Special weather statement, Jul 16, 2:16 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
216 PM MDT FRI JUL 16 2010

TXZ055-162045-
EL PASO TX-
216 PM MDT FRI JUL 16 2010

...STRONG THUNDERSTORMS THREATENING CENTRAL EL PASO COUNTY THROUGH
245 PM MDT...

AT 214 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR EAST EL PASO...MOVING SOUTHWEST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  MISSION VALLEY...
  INTERSTATE 10 EAST OF HIGHWAY 54...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

JMG

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 1:41 PM MDTSevere Thunderstorm WarningEPZOtero26 min
Jul 16, 3:06 PM MDTAreal Flood AdvisoryEPZOtero114 min
Jul 16, 2:25 PM MDTSevere Thunderstorm WarningEPZEl Paso35 min
Jul 16, 2:51 PM MDTSevere Thunderstorm WarningEPZEl Paso39 min
Jul 16, 3:07 PM MDTFlash Flood WarningEPZEl Paso78 min

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.